Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 15, 2007, 2:59 PM CDT for Taylor County, Texas. It took effect at May 15, 2007, 3:05 PM CDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 2:59 PM CDT (19:59 UTC)
- In effect from
- May 15, 2007, 3:05 PM CDT
- Expired
- May 15, 2007, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:30 PM CDT | FLASH FLOOD | Tuscola, TX | OFFICIALS REPORTED 8 INCHES OF WATER OVER ROAD IN TUSCOLA. |
| May 15, 4:20 PM CDT | FLASH FLOOD | Buffalo Gap, TX | LAW ENFORCEMENT REPORTED THAT COUNTY ROAD 151 IS IMPASSABLE DUE TO FLOODING IN BUFFALO GAP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 152005
FFWSJT
TXC441-160200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 900 PM CDT
* AT 255 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS THAT CONTINUE TO FORM ALONG A LAKE
ABILENE TO BUFFALO GAP LINE. HEAVY RAIN OVER THE LAST FEW HOURS
HAS CAUSED FLOODING OF ROADS IN BUFFALO GAP. AS MUCH AS ONE TO TWO
INCHES OF RAIN HAS FALLEN IN THE LAST TWO HOURS. THUNDERSTORMS
CONTINUE TO FORM OVER THIS AREA AND AN ADDITIONAL ONE TO TWO INCHES
OF RAIN IS POSSIBLE OVER THE NEXT COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIEW...
TYE...POTOSI...DYESS AFB...BUFFALO GAP AND ABILENE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL FLOW DOWN ELM CREEK
THROUGH BUFFALO GAP AND INTO ABILENE. THIS RUNOFF WILL CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3215 10017 3209 10011 3209 9989 3209 9964
3222 9963 3251 9963 3252 9985 3233 10016
$$2 follow-up statements
000
WGUS74 KSJT 152137
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
426 PM CDT TUE MAY 15 2007
TXC441-160200-
TAYLOR TX-
426 PM CDT TUE MAY 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
TAYLOR COUNTY...
AT 420 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
ROADS FLOODED ACROSS SOUTHERN TAYLOR COUNTY FROM THUNDERSTORMS
PRODUCING FLASH FLOODING. OFFICIALS REPORTED THAT COUNTY ROAD 151
IS IMPASSABLE IN ADDITION TO THE FLOODING OF ROADS IN BUFFALO GAP
AND TUSCOLA.
MUCH OF THE AREA IS SATURATED FROM PREVIOUS RAINFALL WHICH IS
CAUSING WATER TO RISE QUICKLY FROM HEAVY RAINFALL. THE EXCESSIVE
RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO DRAIN INTO ELM CREEK AND
OTHER TRIBUTARIES AND FLOW TOWARD ABILENE. THESE FLOOD WATERS WILL
MAKE...COUNTRY ROADS...LOW WATER CROSSINGS AND OTHER ROADS IN LOW
LYING AREAS IMPASSABLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3215 10017 3209 10011 3209 9989 3209 9964
3222 9963 3251 9963 3252 9985 3233 10016
$$
JMJ000
WGUS74 KSJT 160000
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT TUE MAY 15 2007
TXC441-160008-
TAYLOR TX-
658 PM CDT TUE MAY 15 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TAYLOR COUNTY...
THE HEAVY RAIN HAS ENDED ACROSS TAYLOR COUNTY.
LAT...LON 3215 10017 3209 10011 3209 9989 3209 9964
3222 9963 3251 9963 3252 9985 3233 10016
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 12:04 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 15, 12:04 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT TUE MAY 15 2007 .UPDATE... LATEST SATELLITE AND WSR-88D DATA SHOW SHOWERS MOVING INTO STERLING COUNTRY FROM THE PERMIAN BASIN. SURFACE ANALYSIS INDICATES THE COLD FRONT HAS MOVED SOUTH OF LUBBOCK. TEMPERATURES IN THE TEXAS PANHANDLE NORTH OF THE FRONT RANGE FROM THE MID 50S TO THE LOWER 60S. SOUTH OF THE FRONT...ACROSS WEST CENTRAL TEXAS...TEMPERATURES RANGE FROM THE MID TO UPPER 70S. RECENT UPDATE INCLUDED ADJUSTMENTS TO THE FIRST PERIOD SKY CONDITIONS AND POPS FOR THIS AFTERNOON. OTHERWISE...NO OTHER CHANGES. 23/HUBER && .PREV DISCUSSION... /ISSUED 628 AM CDT TUE MAY 15 2007/ AVIATION... EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE AFTERNOON. A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING. AHEAD OF THE FRONT EXPECT SCATTERED THUNDERSTORMS TO DEVELOP...HOWEVER THERE IS SOME UNCERTAINTY ABOUT THE TIMING AND COVERAGE OF THE THUNDERSTORMS AS THE MODELS ARE DISAGREEING ON THIS. SOME ADJUSTMENTS WILL NEED TO BE MADE AS THE PICTURE BECOMES CLEARER. && PREV DISCUSSION... /ISSUED 335 AM CDT TUE MAY 15 2007/ SHORT TERM (TODAY-WEDNESDAY NIGHT)...POTENT COLD FRONT AIDED BY CONVECTION CONTINUES TO MOVE SOUTH THROUGH THE PAN HANDLE THIS MORNING. THUNDERSTORMS ONGOING ALONG THE FRONT THIS MORNING WILL SHOULD GRADUALLY WEAKEN. THIS MORNINGS THUNDERSTORM COMPLEX HAS PUSHED AN OUTFLOW BOUNDARY TO THE SOUTH AND THIS FEATURE CONTINUES TO PROPAGATE TO THE SOUTH AND WILL BE ENTERING THE FORECAST AREA THIS MORNING. COMBINED WITH DAYTIME HEATING...THE OUTFLOW BOUNDARY SHOULD BE THE FOCUS FOR ADDITIONAL CONVECTION AND THE COOL OUTFLOWS FROM THESE THUNDERSTORMS WILL SPEED THE FRONT THROUGH THE AREA BEGINNING LATE THIS AFTERNOON INTO THE OVERNIGHT. THUNDERSTORM CHANCES WILL BE INCREASING ACROSS THE AREA FROM NORTH THROUGH SOUTH AS THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE FRONT AND ALONG ANY OUTFLOWS THAT THESE THUNDERSTORMS PRODUCE. MODELS ARE PRETTY CLOSE ON THE TIMING OF THE ACTUAL FRONT. THE DIFFERENCE SHOWS UP IN THE TIMING OF PRECIPITATION. THE NAM PRODUCES MOST OF THE PRECIPITATION ALONG AND JUST BEHIND THE FRONT...THEN PUSHES MUCH OF THE MOISTURE SOUTH AND EAST WITH THE COLD AIR BEING DEEP ENOUGH TO SHUT OFF ISENTROPIC INDUCED PRECIPITATION. THE GFS BRINGS THROUGH A MORE SHALLOW FRONT AND PRODUCES LESS CONVECTION IN ADVANCE OF THE FRONT AND WAITS UNTIL AFTER FROPA. WITH SEVERAL SHORTWAVES MOVING PAST...AND EACH ONE INDUCING ISENTROPIC LIFT UP OVER THE FRONTAL SURFACE. OVERALL THE GFS IS THE COOLEST AND WETTEST OF ALL THE GUIDANCE MEMBERS. WITH THAT WILL TEND TO SHY AWAY FROM THE GFS AND GIVE IT A LITTLE LESS WEIGHT TO THE FORECAST. ALTHOUGH THE WILL NOT BE GOING AS COOL OR AS WET AS THE GFS...FORECAST WILL STILL BE COOLER THAN NORMAL FOR THIS TIME OF YEAR WITH RESPECTABLE POP NUMBERS. ALTHOUGH THERE COULD BE SOME LOCALLY HEAVY RAINS...DO NOT THINK WIDESPREAD HEAVY RAINFALL WILL BE A THREAT WITH THIS EVENT. DURING THE SHORT TERM AFTER CONVECTION DEVELOPS AND COLD POOLS DEVELOP...COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS. OVERALL PROBABILITY OF THIS IS TOO LOW TO MENTION AS WELL. LONG TERM...THE GFS CONTINUES TO BE THE COLDEST AND MOST WET OF THE ENSEMBLE MEMBERS INTO THE EXTENDED. WILL LOWER TEMPERATURES AND TWEAK POPS UP A TOUCH...BUT NOT GOING TOTALLY WITH THE GFS. EVEN THE NAM HINTS AT THE EVENTUAL RETURN OF THE FRONT BY LATE FRIDAY WITH THUNDERSTORMS DEVELOPING AS ISENTROPIC LIFT BEGINS. SO THINK THERE WILL BE ANOTHER DECENT ROUND OF SHOWERS AND THUNDERSTORMS IN THE THURSDAY TO FRIDAY TIME FRAME. OTHER SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE WEEKEND...MAINLY OVER THE WESTERN PORTIONS OF THE FORECAST AREA...AS THUNDERSTORMS DEVELOP IN THE MOUNTAINS AND PROPAGATE TO THE EAST SOUTHEAST IN THE NORTHWEST FLOW REGIME. BRAZZELL && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 57 71 52 / 20 50 30 20 SAN ANGELO 86 59 74 54 / 20 40 40 30 JUNCTION 88 61 79 57 / 20 20 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, May 15, 2:32 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT TUE MAY 15 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOOK FOR THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THROUGH THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:48 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.